Tropical Depression, Wilkinson
- When
- August 24, 3:00 AM CST to August 25, 4:00 PM CST
- Where
- Wilkinson forecast zone
- Reported by
- NWS Storm Survey
- Coordinates
- 31.161, -91.311 (the zone’s center; the record gives no point)
Tropical Storm Fay weakened to a tropical depression over the panhandle of Florida and moved slowly west northwest across the Gulf Coast region, reaching the southwest Mississippi and southeast Louisiana border before moving off to the northeast. Tropical Depression Fay had minimal impact on the area with winds remaining below tropical storm force and light rainfall amounts.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Tropical Storm Fay weakened to a tropical depression over the panhandle of Florida and moved slowly west northwest across the Gulf Coast region, reaching the southwest Mississippi and southeast Louisiana border before moving off to the northeast. Tropical Depression Fay had minimal impact on the area with winds remaining below tropical storm force and light rainfall amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 24, 2:42 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SUN AUG 24 2008
.SHORT TERM...
EARLY THIS MORNING TROPICAL DEPRESSION FAY WAS MOVING WESTWARD
ACROSS THE ALABAMA/MISSISSIPPI BORDER. FAY WAS INTERACTING WITH AN
UPPER-LEVEL LOW THAT WAS DROPPING DOWN THE MISSISSIPPI VALLEY.
THIS IS ENTRAINING DRY AIR INTO THE LOW AND HELPING TO LIMIT
PRECIP ACROSS MOST OF THE SOUTHERN HALF OF OUR PCWA. IN ADDITION
THE DRY AIR WILL HELP CREATE THE POTENTIAL FOR STRONGER STORMS
ACROSS THE AREA. UPPER-LEVEL RIDGING FROM THE ROCKIES EASTWARD
INTO THE OHIO VALLEY WILL HELP TO KEEP THE REMNANTS OF FAY TO THE
SOUTH FOR THE NEXT DAY OR TWO...PUSHING IT TOWARD EXTREME
SOUTHWEST MISSISSIPPI...POSSIBLY A LITTLE INTO CENTRAL LOUISIANA.
BY TUESDAY THE REMNANTS ARE EXPECTED TO EJECT TO THE NORTHEAST AND
PULL THE HEAVIEST PRECIP OUT OF THE AREA. HOWEVER...OVER THE NEXT
FEW DAYS WE COULD SEE 4 TO 6 INCHES OF PRECIP WITH LOCALLY HIGHER
AMOUNTS ACROSS MUCH OF SOUTHERN MISSISSIPPI THROUGH THE GREATER
NEW ORLEANS AREA. THUS THE FLASH FLOOD WATCH WILL CONTINUE THROUGH
MONDAY NIGHT.
.LONG TERM...
FOR THE MIDDLE OF THE WEEK...PRECIP CHANCES SHOULD BE DIMINISHING
BEHIND THE REMNANTS OF FAY. TOWARD THE WEEKEND THE GFS SHOWS A
FRONTAL BOUNDARY DROPPING INTO THE LOWER MISSISSIPPI
VALLEY...INCREASING RAIN CHANCES AGAIN.
.AVIATION...
A BROAD RAIN SHIELD ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM FAY WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND
SOUTHERN MISSISSIPPI TODAY. THIS WILL KEEP CEILINGS AND
VISIBILITIES GENERALLY IN THE MVFR CATEGORY THROUGH MUCH OF THE
DAY. IN ADDITION...WINDS WILL BE GUSTY THROUGH THE AREA.
.MARINE...
STRONG FLOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM FAY
WILL KEEP WINDS AROUND 20 TO 25 KNOTS ACROSS THE COASTAL WATERS
INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 70 81 71 / 90 70 80 50
BTR 83 72 84 72 / 70 70 70 40
MSY 84 74 85 74 / 70 70 70 50
GPT 83 74 84 74 / 80 70 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ066.
FLASH FLOOD WATCH THROUGH MONDAY NIGHT FOR LAZ038>040-058-
060>064-068>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR GMZ530.
MS...FLASH FLOOD WATCH THROUGH MONDAY NIGHT FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR GMZ555-570-575.
&&
25HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1025 PM CDT SAT AUG 23 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-241100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1025 PM CDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR COASTAL AND SOUTHWEST MISSISSIPPI AND THOSE AREAS OF SOUTHEAST LOUISIANA GENERALLY TO THE EAST OF INTERSTATE 55. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE TONIGHT ACROSS COASTAL MISSISSIPPI WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. A GREATER THREAT FOR HEAVY RAIN WILL OCCUR ON SUNDAY AND MONDAY. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FROM THE ATCHAFALAYA RIVER TO PASCAGOULA MISSISSIPPI AND OUT 60 NM. WINDS ARE FORECAST TO INCREASE TO 20 TO 30 KNOTS WITH SEAS BUILDING UP TO 8 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN... A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY. HEAVY RAINFALL ASSOCIATED WITH SLOW MOVING TROPICAL DEPRESSION FAY WILL BE POSSIBLE ACROSS COASTAL AND SOUTHWEST MISSISSIPPI AND THOSE AREAS GENERALLY TO THE EAST OF INTERSTATE 55 IN SOUTHEAST LOUISIANA. RAINFALL TOTALS IN THESE AREAS MAY REACH 4 TO 6 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE...ESPECIALLY ACROSS COASTAL MISSISSIPPI. MARINE... A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY MORNING FOR WINDS OF 20 TO 30 KNOTS AND SEAS UP TO 8 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY AS THE THREAT FOR HEAVY RAINFALL WILL EXIST AS TROPICAL DEPRESSION FAY MOVES ACROSS THE AREA.
The national radar mosaic for the moment the first event began.
8 tropical depression. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, August 2008The 2008 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134161, 134163, 134164, 134165, 134166, 134167, 134168, 134169.